MAUDE Adverse Event Report: ARTHREX INC. CLAVICLE FRACTURE PLATE,CENTRAL THIRD,LEFT,SS; WASHER, BOLT NUT

ARTHREX INC. CLAVICLE FRACTURE PLATE,CENTRAL THIRD,LEFT,SS; WASHER, BOLT NUT
Catalog Number AR-2653CL
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The explanted device was requested for evaluation but was not returned.The cause of the event could not be determined from the information available and without device evaluation.There were no adverse patient consequences reported as a result of this event.The most likely cause of this event is failure to follow the post-op rehab protocol.The device's directions for use states: post-operatively, until healing is complete the fixation provided by this device should be protected.The post-operative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the implant.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was initially reported that rep was told of two cases of post-op clavicle plate breakage at 4-6 weeks post op.No further details were available at time of initial report.Follow-up investigation: patient underwent an orif clavicle procedure on (b)(6) 2018.Four weeks post op it was discovered that the ar-2653cl lot 6791303 plate had broken.It was reported to the sales rep by the surgeon that the patient did not suffer any trauma or injury post the original surgery/prior to discovering the broken plate.A revision surgery has been performed at the same facility on (b)(6) 2018.During the revision the broken ar-2653cl was explanted along with the screws.The devices were discarded after the case.The procedure was completed by using another manufacturers clavicle plate.The following screws were also explanted at the time of revision: ar-8835-16 (qty 4) lot 031716, ar-8835-12 (qty1) lot 031724, ar-8835-18 (qty 2) lot w49116, ar-8835-14 (qty 1) lot 031724, ar-8835l-14 (qty 2) lot 031722, ar-8835l-16 (qty 1) lot w47694.

Brand Name
CLAVICLE FRACTURE PLATE,CENTRAL THIRD,LEFT,SS
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7439299
Report Number1220246-2018-00143
Device Sequence Number16417588
Product Code HTN
UDI-Device Identifier00888867027442
UDI-Public00888867027442
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K112437
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-2653CL
Device Lot Number6791303
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2018
Initial Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;